My 11 yr old could not tolerate Amitryptiline or Topomax. She was recently switched to Peiactin for migraines, starting 3-4 days ago at 4mg total per day. However, there was a MAJOR rage fit today (out of the blue) with elements of depression and, though I don't think it's the medication, I am still concerned. I do think it is starting to reduce her migraines and improve her appetite. I felt more at ease starting this than the other two medications, but now I am starting to have doubts. And I am supposed to increase the dose soon which is another worry.
Honestly it could be the medication since it is starting to get into her system now. But it also could be her hormonal changes since she is getting around that age. I am personally on topomax and I did have an early stage where I had a rage fit on my girlfriend and completely blacked out, which has never happened. But once it had fully got into my system it was fine(after a few weeks or so). But you should definitely contact her doctor about it if it happens again or possibly even now. Hope this helps:)
This drug is an antihistamine and it can cause irritability in children. It could also be, as the other poster pointed out, her hormones causing problems. I started getting migraines at age 9, about the same time I began to get signs of puberty. I would come home from school with headaches and throw up. I never took anything for them up until I was an adult. I finally got them under control in my 30s when I was put on a beta blocker for hypertension. The beta blocker wasnt an instant fix. It took about a year before they became infrequent. I had tried a beta blocker in my 20s but I dont think I gave it long enough to work. I dont know if a beta blocker could be used in an 11 y/o but you might ask about it. Migraines are often a response to something in the diet. I have a few things that I know triggers them in myself. You might want to have her write down everything she eats and look for patterns to see if any foods seem to trigger the migraines.
What was the resolution to your problem? I am having a problem with my 7 year old. The rage and tantrums are getting worse. my son experiences headaches daily all day long. I have been told by three doctors to take this med but now I am seeing my son's attitude getting worse.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Jan 2010 • 5 answers
Updated 23 Oct 2012 • 1 answer
Updated 5 Dec 2013 • 5 answers
Updated 2 hours ago • 17 answers
Updated 14 May 2018 • 4 answers